February 28, 2019

Warning Labels

After way too many days of misery, my primary care physician referred me to a Gastroenterologist. With the appointment scheduled, I did a little research on what to expect. One of the articles reminded me to compile a complete list of not only medications but over-the-counter medications. As I started putting the list together, I remembered I had recently started taking melatonin. I grabbed the bottle and started counting the number of pills left. I had taken 53, just about the same number of days of suffering.

That got me Googling some pretty specific combinations of terms – melatonin explosive diarrhea. imagine my surprise when I found numerous forum posts from people who have suffered the same symptoms. I stopped taking the melatonin immediately. Others warned that it could take a few days for the issues to reside. After about a day, I too was starting to feel better.

I went back to that bottle of melatonin and looked for any sort of warning label. There was none. I did a spot check of a few other bottle on the shelf at the store. Again, no warning about the possibility of explosive diarrhea.

To say the least, I was able to cancel the appointment with the Gastroenterologist.

Be Sociable, Share!
    SHARE:
    Blog 0 Replies to “Warning Labels”